Alert archive / New Hampshire / Wind Advisories in 2015

Wind Advisory 7, NWS Gray, ME

December 14, 20157 counties in New Hampshire; York County, Maine

NWS Gray, ME issued this wind advisory at Dec 14, 2015, 3:08 PM EST for 7 counties in New Hampshire; York County, Maine. It took effect at Dec 15, 2015, 11:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2015, 3:08 PM EST (20:08 UTC)
In effect from
Dec 15, 2015, 11:00 AM EST
Expired
Dec 15, 2015, 2:59 PM EST
In force
4 hr
Issued by
NWS Gray, ME

Counties York County, ME, Belknap County, NH, Cheshire County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 126 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2015-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2015-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
439 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WWUS71 KGYX 142008
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
308 PM EST MON DEC 14 2015

...WINDY CONDITIONS LIKELY ON TUESDAY...

MEZ018-023-NHZ007>015-150900-
/O.NEW.KGYX.WI.Y.0007.151215T1600Z-151215T2300Z/
INTERIOR YORK-COASTAL YORK-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...SANFORD...BERWICK...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...CLAREMONT...NEWPORT...CHARLESTOWN...
CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...
JAFFREY...KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE
308 PM EST MON DEC 14 2015

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING...MIDDAY THROUGH LATE AFTERNOON.

* IMPACTS...BRANCHES MAY BE DOWNED IN SPOTS LEADING TO WIDELY
  SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
407 
WWUS71 KGYX 142304 AAA
NPWGYX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
604 PM EST MON DEC 14 2015

...DENSE FOG TONIGHT WITH GUSTY WINDS EXPECTED FOR TUESDAY...

MEZ018-023-NHZ007>015-150800-
/O.NEW.KGYX.FG.Y.0012.151214T2304Z-151215T0800Z/
/O.CON.KGYX.WI.Y.0007.151215T1600Z-151215T2300Z/
INTERIOR YORK-COASTAL YORK-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...SANFORD...BERWICK...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...CLAREMONT...NEWPORT...CHARLESTOWN...
CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...
JAFFREY...KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE
604 PM EST MON DEC 14 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM EST TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST TUESDAY.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...MIDDAY THROUGH LATE AFTERNOON.

* IMPACTS...DENSE FOG WILL MAKE TRAVEL TREACHEROUS. BRANCHES MAY
  BE DOWNED IN SPOTS BY THE WIND LEADING TO WIDELY SCATTERED POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

MEZ012-019>022-024>028-NHZ005-006-150800-
/O.NEW.KGYX.FG.Y.0012.151214T2304Z-151215T0800Z/
SOUTHERN OXFORD-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON...AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...
THOMASTON...BELFAST...LINCOLNVILLE...LEBANON...HANOVER...
PLYMOUTH...WOLFEBORO...OSSIPEE
604 PM EST MON DEC 14 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST TUESDAY.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...THROUGH 3 AM TUESDAY MORNING.

* IMPACTS...DENSE FOG WILL MAKE TRAVEL TREACHEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

HANES
118 
WWUS71 KGYX 150253 AAB
NPWGYX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
953 PM EST MON DEC 14 2015

...GUSTY WINDS WILL DEVELOP ON TUESDAY...
...DENSE FOG ADVISORY CANCELLED...

MEZ018-023-NHZ007>015-151500-
/O.CAN.KGYX.FG.Y.0012.000000T0000Z-151215T0800Z/
/O.CON.KGYX.WI.Y.0007.151215T1600Z-151215T2300Z/
INTERIOR YORK-COASTAL YORK-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...SANFORD...BERWICK...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...CLAREMONT...NEWPORT...CHARLESTOWN...
CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...
JAFFREY...KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE
953 PM EST MON DEC 14 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM EST
TUESDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE DENSE FOG
ADVISORY.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...MIDDAY THROUGH LATE AFTERNOON.

* IMPACTS...DENSE FOG WILL MAKE TRAVEL TREACHEROUS. BRANCHES MAY 
  BE DOWNED IN SPOTS BY THE WIND LEADING TO WIDELY SCATTERED 
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MEZ012-019>022-024>028-NHZ005-006-150400-
/O.CAN.KGYX.FG.Y.0012.000000T0000Z-151215T0800Z/
SOUTHERN OXFORD-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON...AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...
THOMASTON...BELFAST...LINCOLNVILLE...LEBANON...HANOVER...
PLYMOUTH...WOLFEBORO...OSSIPEE
953 PM EST MON DEC 14 2015

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE DENSE FOG
ADVISORY.

VISIBILITIES HAVE IMPROVED WELL ABOVE 1 MILE IN MOST LOCATIONS.
THERE MAY STILL BE PATCHY FOG OVERNIGHT.

$$
408 
WWUS71 KGYX 150452
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1152 PM EST MON DEC 14 2015



MEZ018-023-NHZ007>015-151300-
/O.CON.KGYX.WI.Y.0007.151215T1600Z-151215T2300Z/
INTERIOR YORK-COASTAL YORK-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...SANFORD...BERWICK...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...CLAREMONT...NEWPORT...CHARLESTOWN...
CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...
JAFFREY...KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE
1152 PM EST MON DEC 14 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM EST
TUESDAY...

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...MIDDAY THROUGH LATE AFTERNOON.

* IMPACTS...BRANCHES MAY BE DOWNED IN SPOTS BY THE WIND LEADING
  TO WIDELY SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
448 
WWUS71 KGYX 150801
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
301 AM EST TUE DEC 15 2015

...STRONG WINDS EXPECTED THIS AFTERNOON...
STRENGTHENING LOW PRESSURE WILL MOVE OFF TO THE EAST TODAY. A
STRONG WEST TO NORTHWEST FLOW WILL DEVELOP BEHIND THE LOW TODAY. A
COMBINATION OF AN INCREASING PRESSURE GRADIENT AND BETTER MIXING
ON A DOWNSLOPING WESTERLY WIND WILL ALLOW STRONG WIND GUSTS TO
AROUND 45 MPH TO OCCUR.

MEZ018-023-NHZ007>015-151715-
/O.CON.KGYX.WI.Y.0007.151215T1600Z-151215T2300Z/
INTERIOR YORK-COASTAL YORK-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...SANFORD...BERWICK...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...CLAREMONT...NEWPORT...CHARLESTOWN...
CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...
JAFFREY...KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE
301 AM EST TUE DEC 15 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...MIDDAY THROUGH LATE AFTERNOON.

* IMPACTS...STRONG WIND GUSTS MAY MAKE DRIVING DIFFICULT...
  ESPECIALLY IN AREAS WITH A CROSS WIND. SMALL BRANCHES MAY BE
  BROKEN BY THE WIND AND DIRT AND SMALL DEBRIS COULD BE LOFTED BY
  THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
696 
WWUS71 KGYX 151544
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1044 AM EST TUE DEC 15 2015

...WINDY CONDITIONS THIS AFTERNOON...

MEZ018-023-NHZ007>015-152300-
/O.CON.KGYX.WI.Y.0007.151215T1600Z-151215T2300Z/
INTERIOR YORK-COASTAL YORK-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...SANFORD...BERWICK...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...CLAREMONT...NEWPORT...CHARLESTOWN...
CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...
JAFFREY...KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE
1044 AM EST TUE DEC 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...WEST 15 TO 25 MPH WITH SCTTERED GUSTS 40 TO 50 MPH.

* TIMING...MIDDAY THROUGH LATE AFTERNOON.

* IMPACTS...STRONG WIND GUSTS MAY MAKE DRIVING DIFFICULT...
  ESPECIALLY IN AREAS WITH A CROSS WIND. BRANCHES MAY BE BROKEN
  WHICH COULD LEAD TO WIDELY SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
826 
WWUS71 KGYX 151959
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
259 PM EST TUE DEC 15 2015

MEZ018-023-NHZ007>015-152100-
/O.CAN.KGYX.WI.Y.0007.000000T0000Z-151215T2300Z/
INTERIOR YORK-COASTAL YORK-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...SANFORD...BERWICK...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...CLAREMONT...NEWPORT...CHARLESTOWN...
CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...
JAFFREY...KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE
259 PM EST TUE DEC 15 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND
ADVISORY.

WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE THROUGH EARLY THIS
EVENING BUT WIDESPREAD HIGHER GUSTS ARE NOT EXPECTED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Dec 14, 3:02 PM EST, 6 minutes earlier.

Area forecast discussion, Dec 14, 3:02 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
302 PM EST MON DEC 14 2015

.SYNOPSIS...
LOW PRESSURE WILL DEVELOP ALONG THE NEW HAMPSHIRE COAST TONIGHT
AND STRENGTHEN AS IT MOVES NORTHEAST TOWARD NOVA SCOTIA ON
TUESDAY. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST BEHIND THE
DEPARTING LOW ON WEDNESDAY. THE NEXT FRONTAL SYSTEM WILL PUSH IN
FROM THE WEST THURSDAY AND WILL SHIFT EAST OF THE REGION THURSDAY
NIGHT. ANOTHER LOW PRESSURE SYSTEM MAY AFFECT THE REGION FRIDAY
AND FRIDAY NIGHT. COLDER WEATHER RETURNS OVER THE WEEKEND AND
EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A STRONG SHORT WAVE TROUGH WILL APPROACH THE REGION TONIGHT. AT
THE SAME TIME A WARM FRONT WILL SHARPEN UP NEAR THE NH/MA BORDER
AND ATTEMPT TO PUSH INTO SOUTHERN NH LATE BEFORE LOW PRESSURE
MOVES ALONG IT AND INTO THE GULF OF MAINE.

WHAT YOU SEE THIS AFTERNOON IS GENERALLY WHAT YOU'LL GET EARLY THIS
EVENING...COOL...CLOUDY...DRIZZLY...AND FOGGY. AS THE SHORT WAVE
TROUGH DRAWS CLOSER DURING THE EVENING...FORCING FOR ASCENT WILL
INCREASE AND THE MID LEVELS WILL SATURATE AGAIN. THIS WILL LEAD TO
A MORE STEADY RAIN DEVELOPING. ACROSS THE WESTERN ME
MOUNTAINS...WILL CONTINUE THE ADVISORIES FOR FREEZING
RAIN...WITH ANOTHER QUARTER INCH POSSIBLE ACROSS CENTRAL SOMERSET
COUNTY AS WELL AS PORTIONS OF FRANKLIN COUNTY.

ELEVATED INSTABILITY ALSO DEVELOPS OVERNIGHT AS MID LEVEL LAPSE
RATES STEEPEN ABOVE THE LOW LEVEL INVERSION. ACROSS SOUTHERN AND
WESTERN ZONES...MOST GUIDANCE SHOWS K INDICES RISING INTO THE MID
30S AND SHOWALTER INDICES DROPPING INTO THE -1 TO -2 RANGE...AND
AS LOW AS -3 ON THE NAM. THIS SUPPORTS THUNDER...ESPECIALLY ON
THE NOSE OF THE LOW LEVEL JET BETWEEN ROUGHLY 04Z AND 09Z TONIGHT.
HAVE INSERTED IT INTO THE FORECAST FOR MUCH OF NEW HAMPSHIRE AND
SOUTHERNMOST MAINE. IN RELATION TO THIS...CONVECTIVE SHOWERS MAY
BRING BRIEF HEAVY DOWNPOURS.

FOG WILL BE PRESENT MUCH OF THE NIGHT AS WELL IN THE COOL LOW
LEVEL AIRMASS. SOME IF IT WILL BE DENSE. HOWEVER...NOT QUITE SURE
HOW DENSE AND HOW WIDESPREAD IT WILL BE QUITE YET...SO WILL HOLD
OFF ON AN ADVISORY AT THIS TIME BUT ONE COULD BE ISSUED AT ANY
TIME.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
LOW PRESSURE MOVES AWAY TUESDAY MORNING AND THE LOW LEVEL COLD
AIRMASS WILL GRADUALLY BE REPLACED BY BETTER MIXED AIR.
THEREFORE...HAVE TEMPERATURES SOARING INTO THE 50S MOST AREAS FROM
SW TO NE AS THE MORNING/EARLY AFTERNOON PROGRESSES. ACROSS
SOUTHERN NH AND SOUTHERNMOST ME...40 TO 50 MPH GUSTS MAY MIX TO
THE SFC AND THIS HAS PROMPTED THE ISSUANCE OF A WIND ADVISORY. IT
MAY HAVE TO BE EXPANDED A LITTLE FURTHER NORTHWARD...BUT
CONFIDENCE IS A BIT LOWER THAT WAY IN THE TIMING OF THE SCOURING
OUT OF THE COLD LOW LEVEL AIR.

OTHERWISE...RAIN/FREEZING RAIN FAR NORTH WILL CHANGE TO SNOW
BEFORE ENDING ACROSS CENTRAL SOMERSET COUNTY WITH SOME MINOR
ACCUMULATIONS POSSIBLE. CLEARING CONDITIONS AND GRADUALLY
DIMINISHING WINDS WILL TAKE PLACE TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE MODELS ARE IN GENERAL AGREEMENT ON THE LONG WAVE PATTERN
THROUGH LATE NEXT WEEK. WE BEGIN THE PERIOD WITH RISING HEIGHTS IN
RESPONSE TO A DEEP UPSTREAM TROUGH OVER THE WESTERN AND CENTRAL
CONUS. AT THE SURFACE...IT'LL BE A QUIET AND UNSEASONABLY MILD DAY
ON WEDNESDAY AS HIGH PRESSURE BUILDS EAST AND CRESTS ACROSS THE
FORECAST AREA. RIDGING SURFACE AND ALOFT EXITS INTO THE MARITIMES
EARLY THURSDAY...WITH WARM AIR ADVECTION AND A STRENGTHENING
ONSHORE FLOW BRINGING CLOUDS AND AN INCREASING CHANCE FOR
PRECIPITATION AS WE HEAD THROUGH THE DAY. SURFACE FRONTAL SYSTEM
MAKES ONLY SLOW EASTWARD PROGRESS WITH DEEP UPPER TROUGH TO OUR
WEST. TRIPLE POINT LOW WILL DEVELOP ALONG SLOW MOVING FRONTAL
SYSTEM THURSDAY NIGHT AND TRACK ALONG THE COAST. THIS WILL LIKELY
KEEP SURFACE COLD AIR IN PLACE ACROSS THE MOUNTAINS AND FOOTHILLS...WITH
RESULTANT WINTRY MIX. ON FRIDAY...THE FRONTAL BOUNDARY HEADS
OFFSHORE. STILL SOME UNCERTAINTY WHETHER A SECOND LOW DEVELOPS ON
THIS BOUNDARY SOON ENOUGH FOR ANOTHER ROUND OF PRECIPITATION
ACROSS THE AREA. OTHERWISE...SHARPLY COLDER BEHIND THE DEPARTING
STORM SYSTEM WITH A FEW UPSLOPE SNOW SHOWERS FOR HIGHER TERRAIN AS
UPPER TROUGH CROSSES THE REGION THIS WEEKEND. BY MONDAY...RISING
HEIGHTS WITH UNSETTLED WEATHER AND UNSEASONABLY MILD TEMPERATURES
RETURNS.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM...IFR OR LOWER CONDITIONS ARE EXPECTED TONIGHT AS LOW
CLOUDS...RAIN...AND FOG SHOULD BE UBIQUITOUS. SLIGHT CHANCE OF
THUNDER BETWEEN 04Z AND 09Z AS WELL. CONDITIONS IMPROVE FROM SW TO
NE DURING THE DAY TUESDAY AS OUTLINED IN THE
TAFS...HOWEVER...WESTERLY SFC WIND GUSTS 30-40 KT AND ASSOCIATED
MECHANICAL TURBULENCE POSSIBLE ACROSS SOUTHERN ME AND SOUTHERN NH
DURING THE DAY TUESDAY. DIMINISHING WINDS AND VFR CONDITIONS ARE
EXPECTED TUESDAY AFTERNOON AND NIGHT.

LONG TERM...

THU PM - FRI AM...IFR IN RA AND FOG WITH AREAS -FZRA ACROSS THE
MTNS.

FRI PM - SAT...SCT MVFR IN MTN -SHSN.

&&

.MARINE...
SHORT TERM...LOW PRESSURE WILL MOVE INTO THE GULF OF MAINE TONIGHT
AND TOWARD NOVA SCOTIA TUESDAY. STRONG COLD AIR ADVECTION IN THE
WAKE OF THE LOW SHOULD ALLOW FOR LOW-END GALES ON THE OCEAN WATERS
AND SCA ON THE BAYS STARTING MONDAY MORNING. WINDS AND SEAS THEN
GRADUALLY DIMINISH WEDNESDAY.

LONG TERM...

THU PM - FRI AM...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE.

SAT...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 11 AM TO 6 PM EST TUESDAY FOR MEZ018-023.
     FREEZING RAIN ADVISORY UNTIL 9 AM EST TUESDAY FOR MEZ008.
     WINTER WEATHER ADVISORY UNTIL 5 PM EST TUESDAY FOR MEZ009.
NH...WIND ADVISORY FROM 11 AM TO 6 PM EST TUESDAY FOR NHZ007>015.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EST
     WEDNESDAY FOR ANZ151-153.
     GALE WARNING FROM 9 AM TO 9 PM EST TUESDAY FOR ANZ150-152-154.

&&

NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...SCHWIBS
Hazardous weather outlook, Dec 14, 12:16 PM EST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1216 PM EST MON DEC 14 2015

MEZ009-151730-
CENTRAL SOMERSET-
1216 PM EST MON DEC 14 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ008-151730-
NORTHERN FRANKLIN-
1216 PM EST MON DEC 14 2015

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007-012>014-020>022-025>028-NHZ001-002-004-151730-
NORTHERN OXFORD-SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN CARROLL-
1216 PM EST MON DEC 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ018-019-023-024-NHZ003-005>015-151730-
INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND-
NORTHERN GRAFTON-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1216 PM EST MON DEC 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINDS MAY GUST BETWEEN 35 AND 45 MPH TUESDAY CAUSING DOWNED
BRANCHES AND POSSIBLY SCATTERED POWER OUTAGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ151-153-151730-
PENOBSCOT BAY-CASCO BAY-
1216 PM EST MON DEC 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A PERIOD OF GALE FORCE GUSTS WILL BE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-152-154-151730-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1216 PM EST MON DEC 14 2015

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 6:04 PM ESTDense Fog AdvisoryGYXBelknap, Carroll, Cheshire, Grafton, Hillsborough, Merrimack and 3 more4 hr
Dec 14, 3:23 AM ESTGale WatchGYX12 hr
Dec 14, 3:23 AM ESTSmall Craft AdvisoryGYX60 hr
Dec 14, 3:15 PM ESTGale WarningGYX36 hr

Nearby

Wind Advisories in New Hampshire, 2015Wind Advisories in Maine, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.